MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) ROVERS® CERVEX-BRUSH® COMBI; SPATULA, CERVICAL, CYTOLOGICAL

BECTON DICKINSON & CO. (SPARKS) ROVERS® CERVEX-BRUSH® COMBI; SPATULA, CERVICAL, CYTOLOGICAL
Catalog Number 491462
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using combi-brush rovers (500 each) there was a swab tip/shaft break for one brush during a pap smear on one patient.No adverse impact was reported regarding the patient or the user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is for one brush becoming dislodged from the handle of item number 491462 lot 41403.Material 491462 is purchased from an approved supplier and shipped to a bd facility in baltimore, md where it is dispositioned by qc prior to customer distribution.A review for quality notifications (i.E., inspection failures) for 491462 lot 41403 identified no issues.A retain analysis could not be conducted because retain samples of this product are not kept by bd.No sample was returned, and no pictures were provided.Therefore, no return analysis could be performed.The complaint is not confirmed.A twelve-month complaint review was performed and identified prior complaints for the brush becoming dislodged from the handle.Complaints are trended at the mebane, nc facility and trigger levels have not been met.Therefore, no capa initiation determination (cid) or corrective or preventative action (capa) has been initiated for the issue.Bd quality will continue to monitor and trend events related to this issue to determine if corrective actions are required.

Brand Name
ROVERS® CERVEX-BRUSH® COMBI
Common Device Name
SPATULA, CERVICAL, CYTOLOGICAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21720632
Report Number1119779-2025-00226
Device Sequence Number18326594
Product Code HHT
UDI-Device Identifier08719189246490
UDI-Public(01)08719189246490(11)210617(17)240501(10)41403
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/01/2024
Device Catalogue Number491462
Device Lot Number41403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown